Puerto Rico, 2014Damaging Wind in Puerto Rico, September 6, 2014
September 6, 2014 · NWS SJU · 1 event in 1 county or zone
Showers and thunderstorms developed over the northwest portion of Puerto Rico. Those showers generated rainfall accumulations of up to 3 inches in isolated areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed over the northwest portion of Puerto Rico. Those showers generated rainfall accumulations of up to 3 inches in isolated areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 6, 11:17 AM AST, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 6, 11:17 AM AST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1117 AM AST SAT SEP 6 2014
.UPDATE...LITTLE TO NO SHOWER ACTIVITY HAS BEEN OBSERVED ACROSS
THE LOCAL AREA. ISOLATED SHOWERS ARE AFFECTING THE OFFSHORE
CARIBBEAN WATERS AND THE MONA PASSAGE. VISIBLE SATELLITE INDICATES
SOME HIGH CLOUDS OVER THE AREA WITH SOME LOW LEVEL CLOUDINESS IS
DEVELOPING DUE TO OROGRAPHIC LIFTING.
NO CHANGES WERE MADE TO THE INHERITED FORECAST...LATEST
OBSERVATIONS AND GUIDANCE ARE IN AGREEMENT WITH THE ONGOING
FORECAST. THE WESTERN HALF OF PUERTO RICO HAS A CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE AFTERNOON.
&&
.AVIATION...NO SIGNIFICANT CHANGES FROM PREVIOUS DISCUSSION. VFR
CONDS THROUGH THE REST OF THE MORNING WITH SHRA/TSRA ACTIVITY
EXPECTED IN AND AROUND TJMZ AND TJBQ AFTER 06/17Z...POSSIBLY
CAUSING AT LEAST MVFR CONDS UNTIL 06/22Z.
&&
.MARINE...SEAS CONTINUED AT 5 FEET OR LESS OVER MOST
OF THE COASTAL WATERS...WITH WINDS OF 17 KNOTS OR LESS.
&&
.PREV DISCUSSION... /ISSUED 445 AM AST SAT SEP 6 2014/
SYNOPSIS...TROPICAL WAVE ALONG 52 WEST EARLY THIS MORNING WILL
APPROACH THE LOCAL AREA MONDAY. THE LEADING EDGE OF THIS TROPICAL
WAVE WILL AFFECT THE REGION LATE TONIGHT INTO SUNDAY MORNING. TUTT
WILL REMAIN ALIGNED NORTHEAST OF THE AREA THROUGH THE MID NEXT
WEEK.
DISCUSSION...VERY LITTLE SHOWER ACTIVITY WAS OBSERVED OVER THE
LOCAL ISLANDS OVERNIGHT. PARTLY CLOUDY SKIES PREVAILED
OVERNIGHT...WITH ONLY LIGHT PASSING SHOWERS NOTED OVER THE COASTAL
WATERS. FOR TODAY...ALTHOUGH MOISTURE HAS DECREASED SINCE
YESTERDAY...STILL EXPECT THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON MAINLY OVER THE WESTERN INTERIOR AND
NORTHWEST SECTION OF PUERTO RICO.
FOR TONIGHT...THE LEADING EDGE OF A TROPICAL WAVE...WHICH WAS
LOCATED NEAR 52 WEST EARLY THIS MORNING...WILL APPROACH THE LOCAL
REGION. AN INCREASE IN CLOUDINESS WITH SHOWERS IS EXPECTED
TONIGHT...AND CONTINUING INTO SUNDAY...AS THE WAVE MOVES ACROSS THE
LOCAL AREA. FOR MONDAY...MOISTURE BEHIND THE WAVE..WILL MAINTAIN
GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE
AREA.
FOR MID NEXT WEEK...WEATHER CONDITIONS WILL REMAIN NORMAL FOR THIS
TIME OF THE YEAR...WITH SHOWERS AND THUNDERSTORMS DEVELOPMENT
EXPECTED OVER THE WESTERN INTERIOR...WEST AND NORTHWEST SECTIONS OF
PUERTO RICO...WHILE SOME PASSING SHOWERS EXPECTED OVER THE U.S.
VIRGIN ISLANDS. IN THE LONG TERM...LATEST MODEL GUIDANCE CONTINUES
TO SUGGEST A VIGOROUS TROPICAL WAVE MOVING ACROSS THE NORTHEAST
CARIBBEAN BY THE END OF NEXT WORKWEEK. STAY TUNED.
AVIATION...MOSTLY VFR CONDITIONS EXPECTED DURING TODAY ACROSS THE
LOCAL FLYING AREA. HOWEVER...AFTERNOON SHRA/ISOLD TSRA POSSIBLE OVER
THE INTERIOR AND NW PR. AS A RESULT...MOUNTAIN OBSCURATIONS WITH
BRIEF MVFR CONDS MAY AFFECT TJMZ AND TJBQ BTWN 18Z-21Z. WX CONDS
WILL DETERIORATE LATE TONIGHT THRU SUNDAY AS A TROPICAL WAVE MOVES
ACROSS THE LOCAL AREA. ESE WINDS OF 15-25 KT EXPECTED BELOW FL200.
MARINE...LOCAL WINDS AND SEAS CONTINUED AT 5 FEET OR LESS OVER MOST
OF THE COASTAL WATERS...WITH WINDS OF 17 KNOTS OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 78 86 77 / 20 60 60 20
STT 89 78 87 77 / 30 60 60 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
25/10
Hazardous weather outlook, Sep 6, 5:47 AM AST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
547 AM AST SAT SEP 6 2014
AMZ710>745-PRZ001>013-071000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
547 AM AST SAT SEP 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS WITH A FEW STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE
INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON.
LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH STRONG
THUNDERSTORMS OVER NORTHWEST PUERTO RICO. HEAVY RAINS MAY LEAD
TO URBAN AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WEATHER CONDITIONS WILL DETERIORATE OVERNIGHT AND SUNDAY AS A
TROPICAL WAVE REACHES THE LOCAL REGION. THEREFORE...HIGH MOISTURE
AND INSTABILITY WILL ALLOW SHOWERS TO DEVELOP ACROSS THE LOCAL
AREA...RESULTING IN PERIODS OF HEAVY RAINFALL AND LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
REPORTS WOULD BE GREATLY APPRECIATED.
AMZ715-725-VIZ001-002-071000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
547 AM AST SAT SEP 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WEATHER CONDITIONS WILL DETERIORATE OVERNIGHT AND SUNDAY AS A
TROPICAL WAVE REACHES THE LOCAL REGION. THEREFORE...HIGH MOISTURE
AND INSTABILITY WILL ALLOW SHOWERS TO DEVELOP ACROSS THE LOCAL
AREA...RESULTING IN PERIODS OF HEAVY RAINFALL AND LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 6, 1:51 PM AST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
151 PM AST SAT SEP 6 2014
PRC003-011-083-099-131-061830-
ANASCO PR-MOCA PR-SAN SEBASTIAN PR-LAS MARIAS PR-AGUADA PR-
151 PM AST SAT SEP 6 2014
AT 148 PM AST...NATIONAL WEATHER SERVICE METEOROLOGIST DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SAN SEBASTIAN...MOVING WEST AT
10 MPH. THIS THUNDERSTORM IS PRODUCING INTENSE LIGHTNING...HEAVY
RAIN AND STRONG GUSTY WINDS. IN ADDITION...SMALL HAIL COULD BE
OBSERVED WITH THIS STORM.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
JJA
Thunderstorm Wind, Moca
- When
- September 6, 2:00 PM AST
- Where
- Moca County, 3.58 mi WNW of Moca to 4.07 mi WNW of Moca
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 18.394, -67.123
Tree branches downed at sector Las Lomas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, September 6, 20142 deaths · 2 injured · $507,000 · 85 kt wind · 37 events
- Flash Flooding and Damaging Winds in Georgia, September 6 to 8, 2014$297,000 · 65 kt wind · 9 events
- Flash Flooding in West Virginia, September 6, 2014$345,000 · 4 events
- Damaging Winds and Lightning Strike in New Hampshire, September 6, 2014$131,000 · 96 kt wind · 8 events
- Flash Flood and Lightning Strikes in Texas, September 6, 2014$76,000 · 3 events
- Lightning Strike in Florida, September 6, 2014$50,000 · 1 event
- Dust Storm and Damaging Winds in Arizona, September 6, 2014$28,000 · 56 kt wind · 6 events
- Damaging Wind in Louisiana, September 6, 2014$30,000 · 1 event
- Lightning Strike in South Carolina, September 6, 20142 injured · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 6, 201413 events
- Flash Flooding and Damaging Wind in California, September 6 to 8, 2014$11,000 · 56 kt wind · 11 events
- Lightning Strike in Florida, September 6, 20141 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541025.